Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Set me free

a few doubts about accutane! help pls?

Recommended Posts

Hello. It's the first time I'm posting here. I'm sorry if it is required that I introduce myself but although not participating, I've been visiting this community for quite some time now ;)

If that's ok: I just started Accutane and I'm really worried about something. My doctor (not dermatologist), who's the one who will be following the treatment, and also a pharmacist told me it is highly recommended that I put a very high sunscreen on my face everytime I wanna go out, otherwise it is likely that I will get permanent "stains" in my face due to the sun. This idea does frustrate me a lot and I think it would be pretty weird to go to school or somewhere else with my face full of sunscreen. The thing is, I've informed myself a lot on Accutane before deciding to go for it and I never heard about such thing. I've also read many Accutane logs on this same community and no such thing was mentioned by anyone (I think).

So right now I need to know if there really is a chance of getting these "stains" if I don't put sunscreen (note that I am NOT going to the beach while I'm in this treatment and sadly my acne keeps me at home most of the time when I'm not at school......). Or if anyone ever heard about such thing anyway? And if so, how did you guys deal with it? It must look kinda weird and embarrassing... Or am I just confusing everything?

Help pls! >.<

Share this post


Link to post
Share on other sites

Never heard of the staining thing. Accutane makes you more photosensitive; you will burn more easily without sunscreen. In my opinion if you put on some spf 30 everytime you're going to be outside more than a few minutes at a time, you'll be good to go.

Share this post


Link to post
Share on other sites

I've also never heard this before. But I do know about being sun sensitive. I went outside for 2hrs or so in the sun about 3 weeks into my course and I got pretty red (didn't burn though). Maybe by stains they meen red patches aka burns? ;)

Share this post


Link to post
Share on other sites
In my opinion if you put on some spf 30 everytime you're going to be outside more than a few minutes at a time, you'll be good to go.

And wouldn't it look weird or something?

Maybe by stains they meen red patches aka burns? ;)

Yeah maybe but they said it's permanent. Are they??

Edited by Set me free

Share this post


Link to post
Share on other sites

I have heard that accutane makes you photosensitive, but not sure about what your derm is talking about. Maybe they are talking about age spots, which are caused by sun exposure? I have read some accutane posts on this board from people who say their derm won't prescribe accutane in the summer!

Have you thought about wearing a daily moisturizer with SPF 15? Then you could just use a heavier duty sunscreen if you know you will be outside.

Share this post


Link to post
Share on other sites

I know this is bad, but I went tanning while on accutane.. My wedding was coming. However I have never been sensitive to the sun and do not burn easily. I did not get any of these stains you are talking about. I do not recommend you go tanning or run around all day in the sun. I dont want to be responsible for anything that may happen. I am just saying I did and was fine.

Share this post


Link to post
Share on other sites

why don't you want to use suncreen before going out? I am confused as to why it would look weird. Who would even know? I DO think you need to use a decent sunscreen (all over your body). Really that is what people should do anyway. I think maybe what they are saying is you can develop "sun spots" from the sun opposed to burning. These are brown discolorations that may or may not fade.

My other question is why you would not do this with a dermatologist?

Share this post


Link to post
Share on other sites

ehm sunspots? that's probably what they meant >.<

have you ever heard of someone getting those because of accutane?

why don't you want to use suncreen before going out? I am confused as to why it would look weird. Who would even know?
Edited by Set me free

Share this post


Link to post
Share on other sites

if you rub the suncreen in it won't be white on your skin. I have found the higher you go up in SPF, the "greasier". 15 SPF is not greasy at all and a lot moisturizers ocme with SPF 15 in them. Try that for every day walking aorund and use 30 if you expect prolonged sun exposure.

Yes you are probably right about a derm going that route anyway, but with sucha pwoerful treamtent plan it is probably best to use and expert. Derms deal with skin issues and only skin issues. They will be more knowledgeable.

People side effects vary greatly. I started with fatigue and very dry lips beofre I was through my first month, about week 3, they have persisted. As I've gone though month 2 and 3 I've also seen some hair thinning and just recently and spike in my triclycerides. I have only 2 months left and am hopefully to get through them without anything more............................

Share this post


Link to post
Share on other sites

If your sunscreen is leaving a white layer on your skin, you're doing it wrong.

Just sayin'.

But seriously, for your face I'd put like a dime sized dollop on your face, and rub it in well.

There are plenty of moisturizers with sunscreen in them (but look for zinc oxide, titanium dioxide and/or avobenzone in the active ingredients...they're the best broad spectrum sunscreen ingredients), and they shouldn't leave a whitish cast on your face at all.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×